MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 2/3 MM TROCAR 65MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. 2/3 MM TROCAR 65MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number 23NBS
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that during a laparoscopic unknown procedure, the outer seal of the valve fell off during use.The valve was broken outside the patient¿s body.No pieces were left inside the patient.Another device was used to complete the case.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Batch # unk.Additional information received: a photo was received for analysis.The photo shows a trocar device from top view and no defects could be observed.Based on the photo alone, the event described cannot be confirmed.Hands-on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Investigation summary the analysis results found that a 23nbs device was received with the outer gasket torn.In addition, a piece of the torn outer gasket was received inside of a plastic jar.Upon visual inspection with magnification, the outer gasket was confirmed to have evidence of cuts.A possible cause for this damage is the use of sharp instruments during the procedure.Use caution when introducing or removing instruments through the trocar sleeve in order to prevent inadvertent damage to the gaskets, which could result in loss of pneumoperitoneum.Special care should be used when inserting sharp or angled edged endoscopic instruments to prevent tearing the seal.A review of the lot/batch history record could not be performed (lot unknown).

Brand Name
2/3 MM TROCAR 65MM
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9362809
Report Number3005075853-2019-23702
Device Sequence Number11387747
Product Code GCJ
UDI-Device Identifier10705036000402
UDI-Public10705036000402
Combination Product (Y/N)N
PMA/510(K) Number
K972578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23NBS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/02/2019
Patient Sequence Number1